MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE PROCEED; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR HI-TORQUE PROCEED; WIRE, GUIDE, CATHETER
Model Number 1030904
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a highly tortuous, heavily calcified ostium of the superior mesenteric artery.A hi-torque (ht) proceed guide wire was advanced to the lesion, but with much resistance from the anatomy.Slight force was applied and the guide wire was ultimately advanced against resistance to the lesion.Once at the lesion it was noted that the tip had subsequently separated (still remaining at the lesion).Physician decided to end the case and continue on another unspecified date.It was confirmed that the tip will not be retrieved as it was deemed insignificant to the patient's health and remains in the tight lesion.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional analysis was performed on the returned device.The material separation was confirmed.The difficult to advance and improper procedure were not tested due to the condition of the device and therefore not confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no indication to suggest a lot specific product issue exists.It should be noted that the instructions for use (ifu), gw, ht proceed states: carefully observe the instructions under ¿do not¿ and ¿do¿ below.Failure to do so may result in vessel trauma, guide wire damage, guide wire tip separation, or stent damage.If resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Use the most suitable guide wire for the lesion being treated.Do not: push, auger, withdraw, or torque a guide wire that meets resistance.However, the physician noted that ¿slight force¿ was applied to the wire to get it to cross the lesion although there was much resistance from the anatomy.Based on the information provided, the investigation determined the cause for the reported difficult to advance, and material separation were due to the circumstances of the procedure.In this case, based on the reported information, it is likely that the wire was damaged during the insertion process.In certain circumstances, such as manipulation through tortuous and/or tight lesions, where heavy torquing and/or pushing/pulling is required, the stresses induced in the wire may have exceeded the design of the wire.The additional stretched coils, and deformed material are related to the case circumstances.Corroded wire is a normal observation due to transit of returned devices.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Device code 2017-"excessive force" was removed.

Brand Name
HI-TORQUE PROCEED
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11581552
Report Number2024168-2021-02463
Device Sequence Number14664204
Product Code DQX
UDI-Device Identifier08717648321382
UDI-Public08717648321382
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K201834
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number1030904
Device Catalogue Number1030904
Device Lot Number1012761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient Weight133